Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 241, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2007, 6:46 PM EDT for Sampson County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 10, 2007, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:05 PM EDT | TSTM WND DMG | 2 Wnw Salemburg, NC | PUBLIC REPORT OF TREES DOWN ON AUTRYVILLE RD... 2 MILES WEST OF SALEMBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 102247
SVRRAH
NCC163-102330-
/O.NEW.KRAH.SV.W.0241.070810T2246Z-070810T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF SALEMBURG...OR ABOUT 15
MILES WEST OF CLINTON...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALEMBURG...
ROSEBORO...
CLINTON...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3500 7864 3505 7866 3509 7866 3511 7864
3512 7864 3519 7859 3502 7813 3481 7828
TIME...MOT...LOC 2246Z 299DEG 16KT 3507 7855
$$
BADGETT2 follow-up statements
000
WWUS52 KRAH 102315
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT FRI AUG 10 2007
NCC163-102330-
/O.CON.KRAH.SV.W.0241.000000T0000Z-070810T2330Z/
SAMPSON NC-
712 PM EDT FRI AUG 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL SAMPSON COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF HOBBTON...OR
ABOUT 5 MILES NORTH OF CLINTON... MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL IMPACT AREAS FROM NEAR ROSEBORO AND CLINTON THROUGH
HOBBTON AND TURKEY THROUGH 730 PM.
TAKE SHELTER IN AN INTERIOR ROOM UNTIL THIS STORM PASSES.
LAT...LON 3500 7864 3505 7866 3509 7866 3511 7864
3512 7864 3519 7859 3502 7813 3481 7828
TIME...MOT...LOC 2312Z 299DEG 16KT 3501 7843
$$
BADGETT000
WWUS52 KRAH 102331
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT FRI AUG 10 2007
NCC163-102339-
/O.EXP.KRAH.SV.W.0241.000000T0000Z-070810T2330Z/
SAMPSON NC-
729 PM EDT FRI AUG 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAMPSON COUNTY EXPIRES
AT 730 PM EDT...
THE SEVERE THUNDERSTORMS THAT AFFECTED SAMPSON COUNTY EARLIER THIS
EVENING HAVE WEAKENED AND MOVED INTO SOUTHERN AND EASTERN SAMPSON
COUNTY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE
EVENING HOURS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
900 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3500 7864 3505 7866 3509 7866 3511 7864
3512 7864 3519 7859 3502 7813 3481 7828
TIME...MOT...LOC 2329Z 299DEG 16KT 3480 7847
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:08 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 2:08 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 208 PM EDT FRI AUG 10 2007 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE WHICH BROUGHT OPPRESSIVE HEAT TO THE REGION WILL FINALLY WEAKEN AND RETREAT WEST THIS WEEKEND. THIS WILL MARK A SHIFT BACK TO COOLER...ALTHOUGH STILL ABOVE NORMAL...TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL NC BECOMING STRONGEST ALONG AND EAST OF US1 ESPECIALLY IN THE COASTAL PLAIN AND SANHIILS. LIS ARE RUNNING -8 TO -9 AND SHOWERS ARE DEVELOPING RAPIDLY EAST OF THE MOUNTAINS JUST NW OF THE TRIAD WITH MORE STORMS NORTH OF HALIFAX AND RALEIGH. CONVECTIVE TEMP TODAY IS AROUND 99 DEGREES AND AS OF 2 PM MANY LOCATIONS WERE PASSED THAT MARK AND STROMS WERE INCREASING IN COVERAGE. SBCAPE IS PUSHING 4000 J/KG ESCPACIALLY ALONG NAD EAST OF US1 AND NORMALIZED CAPE IS .2-.3 WHICH SUPPORTS STRONG UPDRAFT VELOCITIES INCREASING THE THREAT OF DMAGING DOWNBURST WINDS AND INTENSE LIGHTNING. THE OVERALL AMOUNT OF THUNDERSTORM COVERAGE WILL BE MORE THAN YESTERDAY ACROSS ALL OF CENTRAL NC WITH MORE NUMEROUS SHOWERS AND STORMS FROM THE EASTERN PIEDMONT TO THE SANDHILLS AND COASTAL PLAIN THIS AFTERNOON AND EVENING. WITH A LITTLE UPPER SUPPORT AND WARM SURFACE TEMPS THE THUNDERSTORM ACTIVITY WILL PERSIST INTO THE OVERNIGHT HOURS ESPECIALLY IN THE COASTAL PLAIN. WILL LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECASTS THROUGH AT LEAST MIDNIGHT MAINLY IN THE EAST. TEMPS WILL FINALLY START TO COOL OFF A LITTLE OVERNIGHT WITH LOWS IN THE LOWER TO MIDDLE 70. && .SHORT TERM /SATURDAY THROUGH MONDAY/... THE HEAT WILL FINALLY COME TO AN END. THIS SAID HIGHS ON SATURDAY WILL STILL RUN IN THE LOWER TO MIDDLE 90S. 1000-850 MB THICKNESSES ARE FORECAST TO FALL AT LEAST 20 METERS RESULTING IN A GOOD 7-10 DEGREE TEMPERATURE DROP FROM THIS AFTERNOON TO SATURDAY AFTERNOON. GUIDANCE LOOKS RATHER ON TARGET AND THE NAM IS A LITTLE COOLER THAN THE GFS. WILL SHAVE OFF A FEW DEGREES FROM THE GFS MOS. ANOTHER WEAK SHORTWAVE MOVES ACROSS THE AREA SATURDAY AFTERNOON AND THE GFS TRIES TO SQUEEZE OUT SOME RAIN IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN. MAY DECIDE TO INTRODUCE JUST A SLIGHT CHANCE OF SHOWERS AND STORMS IN THE SOUTHEAST, BUT WITH DRYING ALOFT DO NOT EXPECT MUCH IF ANY SHOWER ACTIVITY ACROSS MOST OF THE AREA SATURDAY. SUNDAY IS EVEN DRIER AND ACCORDING TO THICKNESSES SHOULD EVEN RUN A FEW DEGREES COOLER THAN SATURDAY. WILL AGAIN SHAVE OFF A DEGREE OR SO FROM THE GFS MOS SUNDAY. THE GFS TRIES TO BRING ANOTHER DISTURBANCE DOWN IN TO THE AREA IN THE NW FLOW ON MONDAY AFTERNOON, HOWEVER THE NAM HAS THIS SYSTEM FURTHER TO OUR NE. EITHER WAY MOISTURE AVAILABILITY LOOKS VERY LACKING WITH THE 850 MB FLOW ALSO BEING NW. WILL KEEP JUST THE 20 PERCENT CHANCE OF SHOWERS MAINLY EAST OF INTERSTATE 95. HIGHS ON MONDAY SHOULD START TO WARM JUST A FEW DEGREES HIGHER THAN SUNDAY. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... STILL NO DROUGHT BUSTERS ARE IN SIGHT DURING THE MEDIUM RANGE AND POSSIBLY ANOTHER ONE OR TWO HOT DAYS COULD OCCUR MID WEEK. MODELS ARE IN REASONABLY GOOD AGREEMENT AT THE ONSET SHOWING THE UPPER RIDGE HAVING RETROGRADED WEST OF THE MISSISSIPPI AND HEIGHTS FALLING WITH A TROUGH ALONG THE EAST COAST MON NIGHT. AT THE SURFACE THIS STALLS A WEAK TROUGH OVER THE PIEDMONT BUT THE AIRMASS REMAINS MODERATELY DRY WITH ONLY ISOLATED DIURNAL TSTMS MAINLY EAST. SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED WITH LOWS 67-71 AND HIGHS 88-93. MODELS SHOW THE UPPER RIDGE BUILDING EAST ON WED. THIS WARMS TEMPERATURES WELL INTO THE 90S FOR WED AND POSSIBLY THU WITH SUBSIDENCE WARMING ALOFT TO STIFLE ANY CHANCES FOR LATE DAY TSTMS. LOW TEMPERATURES WILL LIKELY HOLD TO 70-75. MODELS SUGGEST BROAD TROUGHING OVER THE EASTERN U.S. LATE THU AND FRI. THIS MAY PUSH A FRONT INTO THE AREA GIVEN THE DEPTH OF THE TROUGH ALOFT...MOST VIGOROUSLY SUGGESTED BY THE GFS BUT ALSO SUPPORTED BY ECMWF AND NOGAPS. A FRONTAL BOUNDARY MAY TRIGGER ADDITIONAL DIURNAL TSTMS BUT LACK OF SIGNIFICANT MOIST INFLOW SUGGESTS ONLY ISOLATED RAINFALL FROM TSTMS AT THIS POINT. TEMPERATURE FORECASTS WILL SHOW SOME COOLING FROM 90S ON THU TO 85-90 ON FRI. -RFG && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCT TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH GREATEST NUMBER OF STORMS AND ASSOCIATED HAZARDS IN THE EAST AT KRWI... KRDU... AND KFAY UNTIL NIGHTFALL. RESIDUAL SURFACE MOISTURE AND A CALMING SURFACE LAYER AFTER NIGHTFALL WILL PROMPT AREAS OF FOG IN THE EAST WITH POTENTIAL FOR MVFR VSBY AT KRDU AND IFR VSBY AT KRWI AND KFAY AFTER MIDNIGHT UNTIL DAYBREAK. SKIES CLEAR AND THE AIR DRIES WITH A STRENGTHENING OF N-NE FLOW FROM HIGH PRESSURE OVER DELMARVA ON SAT. THROUGH THE WEEKEND INTO EARLY NEXT WEEK...THE UPPER LEVEL RIDGE RETROGRADES BACK TO THE WEST...AND N/NW FLOW ALOFT RETURNS TO THE MID-ATLANTIC. VFR CONDS ARE GENERALLY ANTICIPATED THROUGH THIS PERIOD...WITH A POSSIBILITY OF MORNING FOG AT FAY/RWI TAF SITES. OTHERWISE...CHANCES FOR DIURNAL TSTMS DURING THIS PERIOD WILL BE LOW WITH PERHAPS THE GREATEST CHANCE OF ISOLATED STORMS ON MON AFTERNOON. && .CLIMATE... RDU HAD BROKEN TODAYS RECORD BY 2PM AND GSO WAS TIED. RDU SET ANOTHER RECORD HIGH YESTERDAY. THE MERCURY CLIMBED TO 104 DEGREES...EASILY BREAKING THE OLD RECORD OF 100 SET BACK IN 2001. THIS WAS JUST ONE DEGREE SHY OF THE ALL TIME RECORD OF 105. A RECORD HIGH MINIMUM TEMP OF 78 WAS ALSO SET. THE OLD RECORD WAS 75 SET BACK IN 2000. THE GSO HIGH OF 101 DEGREES BROKE THE OLD RECORD OF 99 SET IN 1930. GSO ALSO HAD A RECORD HIGH MINIMUM TEMP OF 80 DEGREES. THIS BROKE THE OLD RECORD OF 73 SET IN 1970. HERE ARE THE RECORD HIGHS FOR TODAY... RDU... 99 (2001) GSO... 97 (1977) && .RAH WATCHES/WARNINGS/ADVISORIES... && SYNOPSIS...JO NEAR TERM...JO SHORT TERM...JO LONG TERM...RFG AVIATION...RFG CLIMATE...
Hazardous weather outlook, Aug 10, 1:56 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 156 PM EDT FRI AUG 10 2007 NCZ007-021>024-038-039-073-074-111800- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY- 156 PM EDT FRI AUG 10 2007 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION TO THE HEAT A FEW SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN AND GUSTY WINDS HOWEVER MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR NOAA WEATHER RADIO FOR ANY WARNINGS AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ008-025-040-111800- GRANVILLE-DURHAM-CHATHAM- 156 PM EDT FRI AUG 10 2007 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM UNTIL 9 PM THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ075-076-084>086-111800- MOORE-LEE-RICHMOND-SCOTLAND-HOKE- 156 PM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ083-111800- ANSON- 156 PM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. NCZ011-026>028-041>043-077-078-088-089-111800- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE- CUMBERLAND-SAMPSON- 156 PM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ009-010-111800- VANCE-WARREN- 156 PM EDT FRI AUG 10 2007 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Aug 10, 5:05 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 1 N CASTALIA 36.10N 78.06W
08/10/2007 NASH NC FIRE DEPT/RESCUE
SEVERAL LARGE OAK TREES AND POWERLINES DOWN... WITH TWO
TREES DOWN ACROSS HIGHWAY 58 NORTH OF CASTALIA. MANY
LOCATIONS ARE WITHOUT POWER.
&&
BLSLocal storm report, Aug 10, 5:30 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 E PINETOPS 35.79N 77.58W
08/10/2007 EDGECOMBE NC LAW ENFORCEMENT
EDGECOMBE COUNTY 911 OFFICIALS REPORTED THAT TWO MOBILE
HOMES HAD BEEN BLOWN OVER ON COLONIAL RD... EAST OF
PINETOPS. NO INJURIES WERE REPORTED.
&&
BLSSpecial weather statement, Aug 10, 5:37 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 537 PM EDT FRI AUG 10 2007 NCZ041-102200- WAKE- 537 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 600 PM EDT... AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RALEIGH...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR NEW HOPE AROUND 545 PM EDT...KNIGHTDALE AROUND 555 PM EDT... AND WENDELL AROUND 6:00 PM. OTHER SHOWERS AND THUNDERSTORMS WILL AFFECT RALEIGH... CARY... APEX... AND LAKE WHEELER... AND GARNER THROUGH 6:00 PM. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Local storm report, Aug 10, 5:48 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 N TARBORO 35.92N 77.56W
08/10/2007 EDGECOMBE NC LAW ENFORCEMENT
911 OFFICIALS REPORTED A TREE DOWN ON US ALTERNATE
HIGHWAY 64 NEAR STATE ROAD 33.
&&
BLSSpecial weather statement, Aug 10, 6:04 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 604 PM EDT FRI AUG 10 2007 NCZ041-102245- WAKE- 604 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 645 PM EDT... AT 604 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF WENDELL TO KNIGHTDALE TO RALEIGH TO RALEIGH DURHAM INTERNATIONAL AIRPORT...MOVING SOUTHEAST AT 10 MPH. SOME COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE RALEIGH... KNIGHTDALE... AND WENDELL. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Aug 10, 6:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 617 PM EDT FRI AUG 10 2007 NCZ041-102315- WAKE- 617 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS MOVING ACROSS THE CAPITAL CITY AND WAKE COUNTY... AT 617 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS SCATTERED ACROSS WAKE COUNTY...MOVING SOUTHEAST AT 20 MPH. THE STRONGEST STORMS WILL MOVE OVER WEST RALEIGH...RALEIGH... KNIGHTDALE...WENDELL AND GARNER THROUGH 715 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 59 min |
| Aug 10, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 37 min |
| Aug 10, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 45 min |
| Aug 10, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.